Alabama, 2005

Damaging Wind in Alabama, June 8, 2005

June 8, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 8, 8:44 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 8, 8:44 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CDT WED JUN 8 2005

.UPDATE...

MORNING BMX SOUNDING SHOWS WE ARE A BIT WARMER IN THE LOWER
LEVELS...AND A TAD COOLER IN THE MID LEVELS...COMPARED TO
YESTERDAY.  THERES ALSO QUITE A BIT MORE SUNSHINE...AND TEMPS ARE
RUNNING FROM 3 TO 6 DEGREES HIGHER THAN AT THIS TIME YESTERDAY.  WE
ARE QUICKLY APPROACHING TRIGGER TEMPERATURES (MID 80S)...AND I WOULD
EXPECT THE CU FIELD TO QUICKLY FILL IN WITHIN THE NEXT HOUR OR SO...
FOLLOWED BY SHOWER/TSTORM DEVELOPMENT SOON AFTER.  REALLY HARD TO
IDENTIFY ANY BOUNDARIES THAT WOULD FOCUS THE CONVECTION -- PERHAPS A
WEAK EAST-WEST TROF IN SOUTH CENTRAL ALABAMA (MEI-CSG)...THE MAKINGS
OF A CLOUDY/CLEAR BOUNDARY IN THE NORTHEAST...AND POTENTIAL OUTFLOW
FROM CONVECTION NEAR MSL.

WILL ISSUE GRID AND ZONE UPDATES BY 1530 UTC...MAINLY TO FRESHEN UP
THE FORECAST AND REMOVE MORNING WORDING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

61
Hazardous weather outlook, Jun 8, 12:00 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT WED JUN 8 2005

ALZ011>015-017>050-082300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SCATTERED THUNDERSTORMS WILL CONTINUE ALL ACROSS THE FORECAST AREA
THROUGH 9 PM TONIGHT.  ANY STRONG THUNDERSTORMS THAT MAY
DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING DANGEROUS CLOUD TO
GROUND LIGHTNING...WIND GUSTS UP TO 35 MILES PER HOURS...AND LOCALLY
HEAVY RAINFALL.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

10

The radar

The Birmingham radar (KBMX), 80 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
June 8, 1:30 PM CST
Where
St. Clair County, 5 mi SSW of Ashville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
33.767, -86.283

Several trees were blown down and blocking the road on US Highway 231 just south of State Highway 33.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459863.